Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 33, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 15, 2007, 1:55 AM PST for Union County, Oregon. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 1:55 AM PST (09:55 UTC)
- Expired
- Dec 15, 2007, 10:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 150955 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 155 AM PST SAT DEC 15 2007 ORZ049-151800- /O.NEW.KPDT.WI.Y.0033.071215T0955Z-071215T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 155 AM PST SAT DEC 15 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING FOR AREAS SOUTH OF LA GRANDE... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR AREAS SOUTH OF LA GRANDE IN THE GRANDE RONDE VALLEY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE MID-MORNING HOURS AS A COLD FRONT APPROACHES THE VALLEY. LOCAL GUSTS TO 50 MPH ARE POSSIBLE MAINLY IN THE VICINITY OF LADD AND PYLES CANYONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 151804 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1004 AM PST SAT DEC 15 2007 ...WIND ADVISORY FOR AREAS OF THE GRANDE RONDE VALLEY SOUTH OF LA GRANDE WILL EXPIRE AT 10 AM PDT THIS MORNING... ORZ049-151915- /O.EXP.KPDT.WI.Y.0033.000000T0000Z-071215T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1004 AM PST SAT DEC 15 2007 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. WIND SPEEDS HAVE DIMINISHED IN LADD AND PYLES CANYONS THIS MORNING TO 20 TO 30 MPH AND ARE EXPECTED TO CONTINUE DECREASING INTO THIS AFTERNOON. WHILE BRIEF PERIODS OF LOCALIZED SUSTAINED WINDS AT OR JUST ABOVE 30 MPH ARE POSSIBLE FOR THE NEXT HOUR OR TWO...THE MARGINAL NATURE OF THE THREAT DOES NOT WARRANT EXTENDING THE WIND ADVISORY. THUS THE WIND ADVISORY WILL EXPIRE AT 10 AM PDT AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 14, 8:45 PM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 14, 8:45 PM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 845 PM PST FRI DEC 14 2007 .UPDATE...NEXT WEATHER SYSTEM MOVING INTO THE PACIFIC NORTHWEST THIS EVENING IS SPREADING SNOW ACROSS NORTHERN AND WESTERN PORTIONS OF THE CWA AT THIS TIME. LOCATIONS SUCH AS ELN AND YAKIMA HAVE BEEN REPORTING LIGHT SNOW FOR THE PAST FEW HOURS...BUT WITH ONLY LIGHT PRECIPITATION AMOUNTS. MUCH OF THIS MOISTURE IS RIDING UP AND OVER COLD AIR BANKED UP AGAINST THE CASCADE EAST SLOPES. THIS MOISTURE WILL CONTINUE TO SPREAD EASTWARD OVERNIGHT. HOWEVER BY THE TIME IT REACHES THE WEST AND NORTHWEST SLOPES OF THE BLUE MOUNTAINS AN EASTERLY GRADIENT WILL TEND TO DRY OUT THIS MOISTURE OVER THE FOOTHILLS...RESULTING IN VERY LITTLE PRECIPITATION AMOUNTS. SNOW WILL FALL OVER THE CREST OF THE BLUE MOUNTAINS AND OVER THE REST OF EASTERN OREGON AND SE WASHINGTON...WITH PERHAPS A FEW INCHES IN THE HIGHEST ELEVATIONS. THE COLD FRONT WITH THIS SYSTEM WILL MOVE TO THE EAST OF THE CWA BETWEEN 12Z AND 18Z. BEHIND IT WEST TO SOUTHWEST WINDS WILL CAUSING MIXING OUT THE COLD AIR IN THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS...ESPECIALLY THE BLUE MOUNTAIN FOOTHILLS. THIS WILL CAUSE TEMPERATURES AND SNOW LEVELS TO RISE. WHICH WILL CAUSE THE SNOW TO CHANGE TO RAIN SHOWERS IN THE LOWER ELEVATIONS. A RIDGE OF HIGH PRESSURE WILL TEMPORARILY MOVE BACK OVER THE REGION SATURDAY NIGHT AND EARLY SUNDAY BEFORE ANOTHER WEATHER SYSTEM ARRIVES LATE SUNDAY INTO MONDAY. THIS NEXT SYSTEM LOOKS TO BE STRONGER AND TO HAVE BETTER MIXING WITH IT...MAKING IT PRIMARILY A RAIN EVENT FOR THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. HOWEVER THERE MAY BE A WINTRY MIX OVER THE NORTHERN AREAS OF THE LOWER COLUMBIA BASIN AND THE YAKIMA AND KITTITAS VALLEYS WHERE TRAPPED COLD AIR NORMALLY TAKES LONGER TO MIX OUT. && .AVIATION...IFR AND MVFR WILL BE COMMON AT ALL TAF SITES TONIGHT EITHER DUE TO LOW CLOUDS AND/OR FOG...OR DUE TO SNOW AND RAIN COMBINED WITH LOW CEILINGS. AT THIS TIME LOCATIONS PRIMARILY AFFECTED BY FOG AND LOW CLOUDS ARE TAF KPDT...AND KALW. KYKM AND KDLS ARE EXPERIENCING EITHER LIGHT SNOW OR RAIN AND THIS WILL PREVAIL THROUGH THE NIGHT. CONDITIONS ARE EXPECTED TO IMPROVE ON SATURDAY AS BETTER MIXING WILL CAUSE CEILINGS TO LIFT. HOWEVER CANNOT RULE OUT MVFR CONDITIONS AT TIMES DUE TO RAIN OR SNOW SHOWERS OR LOW CLOUDS IN THE MORNING HOURS. && .PREV DISCUSSION... /ISSUED 355 PM PST FRI DEC 14 2007/ SHORT TERM...TONIGHT THROUGH SUNDAY...SATELLITE IMAGERY SHOWS THE NEXT SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST. A SOUTHERLY GRADIENT WILL TIGHTEN AHEAD OF THIS SYSTEM WITH BREEZY TO LOCALLY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THIS EVENING AND OVERNIGHT. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL. PRECIPITATION WILL BE IN THE FORM OF SNOW TONIGHT FOR THE WESTERN PORTION OF THE ZONE. PRECIPITATION CHANCES INCREASE AS THE FRONT MOVES ACROSS THE AREA EARLY SATURDAY MORNING. LOCATIONS IN THE FOOTHILLS THAT WILL EXPERIENCE A SOUTH DOWNSLOPING WIND MAY SEE THE BEST PRECIPITATION WITH THE FRONTAL PASSAGE AS WINDS SWITCH TO THE WEST. EXPECT THAT A RAIN AND SNOW MIX WILL BE SEEN WITH THE FRONT FOR THE BASIN AND FOOTHILLS IN THE EARLY MORNING AND THEN SWITCH TO RAIN. SOME LOCATIONS WHERE COLD AIR IS POOLED NEAR THE SURFACE COULD SEE A BRIEF PERIOD OF LIGHT FREEZING RAIN AS THE FRONT PASSES. SNOW AMOUNTS WILL BE LIGHT ACROSS THE LOWER ELEVATIONS AND 3 TO 5 INCHES FOR THE MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON AS WELL AS THE EAST SLOPES OF THE CASCADES OF WASHINGTON. WILL NEED TO MONITOR THIS SITUATION TONIGHT AS WIND DIRECTION WILL PLAY A ROLE OF HOW MUCH SNOW THE EAST SLOPES OF THE CASCADES OF WASHINGTON WILL RECEIVE AND IF AN ADVISORY WOULD BE NEEDED. A SOUTHEAST WIND WOULD FAVOR UPSLOPE FOR THE CENTRAL EAST SLOPES WHILE A SOUTHWEST WIND WOULD FAVOR UPSLOPE FOR THE SOUTHERN EAST SLOPES. THE FRONT WILL CONTINUE EASTWARD ON SATURDAY WITH WESTERLY WINDS BEHIND THE FRONT PUTTING AN END TO THE PRECIPITATION FOR THE BASIN AND YAKIMA VALLEY BY THE AFTERNOON. CHANCES WILL DECREASE GRADUALLY FOR THE REMAINDER OF THE AREA WITH SOME UPSLOPE SHOWERS IN THE NORTHEAST MOUNTAINS CONTINUING INTO SATURDAY NIGHT. SUNDAY WILL SEE A BRIEF BREAK BETWEEN SYSTEMS. MODELS ARE VARYING ON THE TIMING OF THIS SYSTEM WITH SOME MODELS TRYING TO BRING IT INTO THE REGION SUNDAY AFTERNOON...WHILE OTHERS BRING IT IN MORE OVERNIGHT. HAVE KEPT A CHANCE OF PRECIPITATION FOR THE WESTERN PART OF THE FORECAST AREA ON SUNDAY AFTERNOON TO ACCOUNT FOR THIS UNCERTAINTY IN TIMING. DK LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE LONG TERM PERIOD AS A TROUGH CENTERED IN THE EASTERN PACIFIC WILL ALLOW SEVERAL WEATHER SYSTEMS TO MOVE THROUGH THE AREA. GFS AND ECMWF MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH ABOUT THURSDAY SO HAVE LEANED ON THOSE MODELS FOR GUIDANCE. THE FIRST SYSTEM WILL ARRIVE SUNDAY NIGHT AND MONDAY BRINGING SNOW TO THE MOUNTAINS AND A RAIN/SNOW MIX TO THE LOWER ELEVATIONS AS WELL AS BREEZY WINDS TO THE ENTIRE AREA. TEMPERATURES WILL BE IN THE MID TO UPPER 30S ON MONDAY SO THE LOWER ELEVATIONS WILL LIKELY SEE MORE RAIN THAN SNOW. MODELS SHOW AN UPPER LOW DEVELOPING JUST OFFSHORE ON MONDAY NIGHT AND BRINGING ANOTHER SHOT RAIN/SNOW TO THE LOWER ELEVATIONS AND SNOW TO THE MOUNTAINS TUESDAY AND TUESDAY NIGHT. THE AREA MAY SEE A BREAK WEDNESDAY WITH JUST SOME MOUNTAIN SNOW SHOWERS BEFORE ANOTHER SYSTEM MOVES IN WEDNESDAY NIGHT AND THURSDAY WITH MORE PRECIPITATION. MODELS INDICATE SOME RIDGING AND THUS DRYING ON THURSDAY NIGHT AND FRIDAY BUT WILL KEEP A SLIGHT CHANCE IN THE LOWER ELEVATIONS AND A CHANCE IN THE MOUNTAINS FOR NOW. DAYTIME TEMPERATURES WILL BE IN THE MID 30S TO LOWER 40S IN THE LOWER ELEVATIONS. NIGHT TIME TEMPERATURES WILL STAY IN THE 20S AND LOWER 30S DUE TO EXTENSIVE CLOUD COVER. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 30 38 29 36 / 40 40 10 10 ALW 32 39 31 38 / 40 40 20 10 PSC 29 40 29 38 / 50 30 10 10 YKM 26 37 26 35 / 70 30 10 20 HRI 29 40 29 38 / 50 30 10 10 ELN 24 35 23 34 / 70 40 10 20 RDM 27 40 23 37 / 40 30 10 10 LGD 28 36 25 35 / 20 50 20 10 GCD 25 35 23 36 / 20 40 10 10 DLS 33 41 31 38 / 70 40 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/83/88
Hazardous weather outlook, Dec 14, 5:32 AM PST, 20 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 532 AM PST FRI DEC 14 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-151400- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 532 AM PST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A HIGH PRESSURE RIDGE WILL QUICKLY CROSS THE REGION TODAY. LOW CLOUDS AND FOG ACROSS AREAS SURROUNDING THE COLUMBIA BASIN WILL REMAIN UNTIL MID-DAY. LATER THIS AFTERNOON, A WARM FRONT WILL CLIP NORTHWESTERN PORTIONS OF THE FORECAST AREA BRINGING A CHANCE OF RAIN AND SNOW WITH LIGHT SNOW ACCUMULATIONS POSSIBLE ACROSS AREA PASSES. A COLD FRONT WILL CROSS THE REGION OVERNIGHT WITH SNOW ACCUMULATIONS OF A FEW INCHES LIKELY AT PASS LEVELS AND A RAIN/SNOW MIX AT LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE FRONT CONTINUES CROSSING THE AREA WITH BREEZY CONDITIONS AND A CONTINUED CHANCE FOR RAIN AND/OR SNOW. BEST CHANCE FOR ACCUMULATIONS WILL BE ACROSS THE EASTERN MOUNTAINS. A STRONGER LOW PRESSURE SYSTEM WILL CROSS SUNDAY NIGHT WITH ADDITIONAL SYSTEMS CROSSING EVERY 24 TO 36 HOURS AS AN UNSETTLED PATTERN DEVELOPS FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.